Alert archive / Washington / Gale Warnings in 2009
Gale Warning 13, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 22, 2009, 10:47 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 10:47 AM PST (18:47 UTC)
- Expired
- Feb 22, 2009, 2:09 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
113 WHUS76 KSEW 221847 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1047 AM PST SUN FEB 22 2009 PZZ150-153-170-173-222300- /O.UPG.KSEW.SC.Y.0234.000000T0000Z-090223T0900Z/ /O.NEW.KSEW.GL.W.0013.090222T1847Z-090222T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- 1047 AM PST SUN FEB 22 2009 ...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS ARE NEAR 35 KNOTS IN THE NORTHERN COASTAL WATERS...PLEASE SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-132-156-176-230015- /O.CON.KSEW.SC.Y.0234.000000T0000Z-090223T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 1047 AM PST SUN FEB 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
708 WHUS76 KSEW 222209 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 209 PM PST SUN FEB 22 2009 PZZ150-153-170-173-230615- /O.CAN.KSEW.GL.W.0013.000000T0000Z-090222T2300Z/ /O.EXB.KSEW.SC.Y.0234.000000T0000Z-090223T1100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- 209 PM PST SUN FEB 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE GALE WARNING HAS ENDED AS WINDS HAVE DECREASED. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230615- /O.NEW.KSEW.RB.Y.0009.090222T2209Z-090223T1400Z/ GRAYS HARBOR BAR- 209 PM PST SUN FEB 22 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-156-176-230615- /O.EXT.KSEW.SC.Y.0234.000000T0000Z-090223T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 209 PM PST SUN FEB 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST MONDAY. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-230500- /O.EXT.KSEW.SC.Y.0234.000000T0000Z-090223T0500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 209 PM PST SUN FEB 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. SEE THE COASTAL WATERS FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 22, 9:00 AM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 22, 9:00 AM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PST SUN FEB 22 2009 .SYNOPSIS...A LARGE-SCALE UPPER TROUGH OVER THE EASTERN PACIFIC WILL CONTINUE TO SUPPORT MOIST SOUTH AND SOUTHWEST FLOW ALOFT THROUGH MONDAY NIGHT. THE UPPER LEVEL TROUGH WILL MOVE ASHORE TUESDAY. ANOTHER SYSTEM DROPPING OUT OF BRITISH COLUMBIA MAY AFFECT THE REGION FOR THE SECOND HALF OF THE WEEK. && .SHORT TERM...LONGWAVE TROUGH IS LOCATED OVER THE ERN PAC THIS MORNING OUT AROUND 140W. THIS HAS WRN WA UNDER SOMEWHAT MOIST SOUTHERLY FLOW ALOFT WITH NUMEROUS SHORTWAVES RIDING UP AND BRINGING ROUNDS OF LIGHT TO MODERATE RAIN. KATX WSR-88D SHOWS ONE SUCH ROUND OF RAIN MOVING NORTH THROUGH WRN WA RIGHT NOW. LOOKS LIKE THIS ROUND OF RAIN SHOULD EXIT NORTH OF THE BORDER BEFORE THE MORNING IS DONE. CURRENT RADAR...SATELLITE AND MODEL TRENDS POINT TO A LULL IN THE RAIN EARLY THIS AFTERNOON WITH A FEW SUN BREAKS PROBABLE. MAY UPDATE THE FORECAST LATE THIS MORNING TO REFLECT DRIER CONDITIONS FOR THE EARLY AFTERNOON...BUT THIS LULL WILL NOT LAST LONG. THE NEXT SHORTWAVE TROUGH AXIS (NOW BRUSHING THE SRN ORE COAST) WILL THEN QUICKLY MOVE NORTH AFTER 00Z (4PM) WITH MORE PRECIP BLOSSOMING OVER WRN WA. ON MONDAY...THE LONGWAVE TROUGH OVER THE ERN PAC WILL START TO TRANSLATE EAST AND OPEN UP A BIT. THIS WILL PUT WRN WA UNDER MORE DIFLUENT FLOW ALOFT AND FURTHER ENHANCE LIFT. BELIEVE THAT ALL OF WRN WA WILL GET SOME RAIN ON MON AFTN/EVNG. FINAL ROUND OF THIS LONGWAVE TROUGH WILL COME AS THE LOW CENTER NOW COMING TO LIFT AT 42N/140W SPEEDS TOWARD WRN WA EARLY TUE MORNING. THE SYSTEM WILL START TO FALL APART AS IT NEARS THE COAST...BUT NOT BEFORE CONTINUING THE RAIN AND SHOWERS INTO TUE MORNING. A COLD POCKET ALOFT WILL QUICKLY MOVE BY DURING THE DAY ON TUE WITH CONVECTIVE SHOWERS. COULD NOT RULE OUT A THUNDERSTORM SOUTH OF HQM-TCM-SMP...BUT COVERAGE LOOKS TO BE TOO LOW TO MENTION IN OFFICIAL FORECAST AT THIS POINT. HANER .LONG TERM...FROM PREVIOUS DISCUSSION...EXTENDED MODELS NOW DIVERGE SOMEWHAT WITH THEIR SOLUTIONS FROM LATE WEDNESDAY ONWARD. WHILE THE MODELS ARE IN GENERAL AGREEMENT WITH DEVELOPING ANOTHER UPPER LEVEL ALONG THE SOUTHERN B.C. COAST ON WEDNESDAY...THE ECMWF AND UKMET KEEP A DEEPER UPPER LOW IN THE VICINITY OF WESTERN WASHINGTON WHILE THE GFS RETROGRADES A WEAKER SYSTEM OFFSHORE. THE CURRENT FORECAST OF SCATTERED SHOWERS FOR MUCH OF THE INTERIOR AND HIGHER POPS FOR THE OLYMPIC PENINSULA IS PROBABLY A GOOD CALL UNTIL MODELS START TO FALL MORE IN LINE. 27 && .AVIATION...SOUTHERLY FLOW ALOFT WILL CONTINUE TO BRING BANDS OF MOISTURE INTO THE AREA AT TIMES THRU TONIGHT AND MONDAY. RADAR AT 8AM SUGGESTS ONE WEAK FRONTAL BAND IS GOING BY AND WILL MAINLY AFFECT THE NRN HALF OF WRN WA THIS MORNING. COULD SEE A FEW SUNBREAKS THIS AFTERNOON BUT MAINLY WRN WA WILL BE UNDER DEEP MOISTURE BUT WITH ONLY WEAK VERTICAL MOTION TO KICK OFF PRECIP. PROBABLY COULD USE AN ISENTROPIC SFC TO FIGURE IT OUT BUT IT IS PROBABLY TRUE THAT DIURNAL HEATING IF WE GET SUNBREAKS HAS A CHANCE TO BE MORE IMPORTANT THAN ADVECTION. THE MODEL CROSS SECTION SHOWS A SLOW TREND DOWN IN TEMPS WITH SLOWLY FALLING FREEZING LEVEL INTO EARLY NEXT WEEK. LOOKING AT LAPSE RATES...THERE IS A SMALL AREA OF ARND 7C/KM SOUTH OF SEATTLE THIS AFTERNOON...ANY PRECIP WILL BE SHOWERY. STEEP LAPSE RATES DO NOT ENTER THE PICTURE UNTIL TEMPS COOL OFF UNDER THE COLD UPPER LOW...THAT IS MONDAY NIGHT ALONG THE COAST. BOTTOM LINE...CHANCE OF A THUNDERSTORM IS LOW BUT WOULD NOT BE SURPRISED TO SEE A FEW BUILDUPS THIS AFTERNOON. 19 KSEA...SHOULD STAY VFR WITH TREND TO SOUTHERLY BREEZE THIS MORNING AS GRADIENTS COME ARND BHND THE WEAK FRONTAL BAND. A FEW RAIN BANDS OR SHOWERS THIS AFTERNOON. WRFNAM SHOWS THAT RAIN INCREASES THIS EVENING. 19 && .MARINE...SFC LOW PRES IS FAR OFFSHORE BUT THERE IS A CIRCULATION CENTER OBVIOUS IN THE SATIMG THIS MORNING...AND NOT JUST IN THE IR BUT ALSO SHOWING UP IN THE VISIBLE. IT IS NEAR 47N 127W AT 845 AM. THERE ARE NOT ENUF OBS TO SAY WHETHER THERE IS SFC LOW PRES THERE...IT MAY ONLY BE THE WIND FIELD SHAPING THE CLOUDS IN THE TROF UNDER FRONTAL BAND BUT WORTH A LOOK. I DID NOT MAKE ANY SGFNT UPDATES THIS MORNING TO THE FCST WHICH LOOKS GOOD WITH STRONGEST SE WIND COASTAL WATERS AND ENTRANCES TO THE STRAIT. EAST ENTRANCE HAS NOT COME UP MUCH YET AS OF 8AM BUT WILL GIVE IT A CHANCE AND RECONSIDER THE ADVISORY FOR THE AFTERNOON FCST. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY COAST AND ENTRANCES. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:09 PM PST | Small Craft Advisory for Rough Bar | SEW | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.